Texas, 2011

Drought in Texas, April 1 to 30, 2011

April 1 to 30, 2011 · NWS FWD · 41 events in 41 counties and zones

The prolonged drought continued to worsen during the month of April but some rainfall near the end of the month provided a little relief to mainly the northeastern counties of north Texas. However, several rounds of severe weather during the latter half of the month damaged crops and fields.

Where it happened

Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$1.2 million
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The prolonged drought continued to worsen during the month of April but some rainfall near the end of the month provided a little relief to mainly the northeastern counties of north Texas. However, several rounds of severe weather during the latter half of the month damaged crops and fields. The drought was the worst in Leon, Robertson, and part of Milam counties where exceptional drought (D4) persisted for most of the month. Wildfires became a significant problem this month over the western half of the CWA due to the extremely dry conditions. During the month, 33 counties had Burn Bans.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 31, 10:35 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 31, 10:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 PM CDT THU MAR 31 2011

.AVIATION...
EXPECT VERY LIGHT SW WINDS TONIGHT TO BECOME SOUTH AT AROUND 10KT
FOR TOMORROW. A WEAK DRYLINE/FRONT WILL MOVE INTO THE TRACON LATE
IN THE AFTERNOON AND EVENING...AND WINDS WILL BECOME LIGHT BUT
PROBABLY SHIFT AROUND TO A NORTHERLY DIRECTION AFTER SUNSET.
OTHERWISE EXPECT VFR TO PREVAIL THROUGH THE PERIOD IN THE
METROPLEX...BUT THERE IS A SMALL POSSIBILITY OF LATE AFTERNOON
CONVECTION DEVELOPING ALONG THE DRYLINE/FRONT AND AFFECTING THE
AIRPORTS. LATER SHIFTS MAY NEED TO ADD CB OR VCTS INTO TAF
FORECASTS BUT RIGHT NOW IT APPEARS ACTIVITY MAY BE JUST TO THE
EAST AND SOUTH OF TERMINALS. CLOUD BASES WITH CONVECTION WOULD BE
NEAR 7000FT. OTHERWISE DID SHOW MVFR VSBY 9-15Z AT KACT FOR LIGHT
FOG. TR.92

&&

.UPDATE...
INCREASED CLOUD COVER FOR THIN CIRRUS THAT SHOULD PERSIST THROUGH
THE NIGHT. WITH GENERALLY FAVORABLE RADIATIONAL COOLING PARAMETERS
EXPECTED...HAVE ADDED PATCHY FOG TO THE SOUTHEASTERN PARTS OF THE
CWA WHERE FORECAST SOUNDINGS ARE SHOWING CONDUCIVE MOISTURE
PROFILES FOR SUCH BY SUNRISE. OTHERWISE ADJUSTED HOURLY GRIDS FOR
TRENDS IN WINDS/TEMPS/DEWPOINTS. TR.92

&&

.PREV DISCUSSION... /ISSUED 238 PM CDT THU MAR 31 2011/
UPPER RIDGE WEST/UPPER TROUGH EAST LONGWAVE PATTERN ACROSS THE CONUS
WILL GENERALLY MAKE FOR CONTINUALLY WARMER WEATHER THROUGH THE
WEEKEND FOR NORTH TEXAS...AS WESTERN UPPER RIDGE SLOWLY EXPANDS EAST
WITH TEMPERATURES WELL INTO THE 80S WITH EVEN SOME LOWER 90S ACROSS
WESTERN COUNTIES POSSIBLY.

IN THE INTERIM...WE MAY SEE SOME LOW RAIN CHANCES LATE FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT. A WEAK BAJA DISTURBANCE WILL DAMPEN
ACROSS NORTHERN MEXICO ON FRIDAY...WHILE AN ELEVATED FRONTAL ZONE IN
THE 850MB-700MB LAYER WILL LAY OVER AND BISECTS NORTH TEXAS...AS A
WEAK FRONT BACK-DOORS INTO THE REGION. WEAK ISENTROPIC ASCENT WILL
WORK UPON PWATS REACHING TO OR IN EXCESS OF AN INCH ACROSS
ESSENTIALLY THE SE HALF OF NORTH TEXAS BY FRIDAY EVE...AS A
SUBTLE...FAST-MOVING NW FLOW SHORTWAVE DISTURBANCE ARRIVES OVER THIS
ELEVATED FRONTAL ZONE FRI NIGHT. SOUNDINGS SHOW SOME WEAK CAPPING
THROUGH LATE FRIDAY AFTERNOON...ALONG WITH SKINNY INSTABILITY UP
THROUGH THE COLUMN THROUGH FRI NIGHT. LAPSE RATES ARE NOT VERY STEEP
WITH VALUES ONLY 6-6.5 DEG C AND SOME DRY AIR TO OVERCOME ACROSS
LOWER LEVELS. IT MAY BE MORE SHOWERS THAN THUNDER FRIDAY NIGHT...BUT
WITH DRY ENOUGH LOW LEVEL LAPSE RATES FOR SOME GUSTY WINDS AND
OCCASIONAL LIGHTNING WITH ANY ISOLATED/STRONGER CELLS SOUTHEAST OF
THE FRONT. WE'RE NOT EXPECTING A SEVERE WEATHER EVENT...BUT WE WILL
CONTINUE TO MONITOR CLOSELY FOR ANY ENVIRONMENTAL CHANGES.

FIRE WEATHER WILL LIKELY BECOME ENHANCED WITH THE INCREASINGLY
GUSTY S/SW WINDS THIS WEEKEND...VERY WARM TEMPERATURES...AND DRY
HUMIDITIES EXPECTED...ESPECIALLY ACROSS WELL WEST OF I-35 IN THE
VICINITY OF THE DRYLINE. UPPER RIDGE WILL SLIDE ACROSS AND KEEP
THINGS CAPPED...THUS WE'RE NOT ANTICIPATING ANY ISOLATED
CONVECTION THROUGH SUNDAY AFTERNOON.

SUNDAY NIGHT/MONDAY THIS WILL ALL CHANGE...AS MODELS COMING IN WITH
A LITTLE MORE PROGRESSIVE SYSTEM DEVELOPING ACROSS THE ROCKIES/GREAT
BASIN ON SUNDAY. A LEAD DISTURBANCE BEFORE DAYBREAK MONDAY MORNING
MAY PRODUCE SOME ELEVATED /WARM ADVECTION TYPE DEVELOPMENT ACROSS
THE SOUTH PLAINS/PANHANDLE...BEFORE MAIN UPPER TROUGH/DRYLINE/THEN
COLD FRONT ARRIVE DURING THE DAY MONDAY WITH HIGHEST POPS NEAR BEST
FORCING FROM I-20/NORTH. WE'LL LINGER SOME LOW POPS ACROSS FAR E/SE
COUNTIES MON NIGHT BEHIND THE COLD FRONT WITH SOME COLDER
TEMPERATURES ALOFT MOVING OVERHEAD. CONFIDENCE STILL SHAKY ON
DETAILS AND HOW THEY COME TOGETHER IN TIMING...BUT THIS COULD LEND
TO LOCALIZED SEVERE WEATHER FOR PARTS OF THE AREA BY MONDAY
AFTERNOON.

MODELS REALLY DIVERGE FOR THE REMAINDER OF NEXT WEEK...AS THEY ALL
SHOW DIFFERENT SCENARIOS AND TIMING OF BOTH THE PAST SYSTEM
DEPARTING AND ANY NEW ENERGY DEVELOPING UPSTREAM. GFS IS THE MEAN
BETWEEN THE VERY PROGRESS/ZONAL ECMWF AND THE MUCH MORE AMPLIFIED/
CUT OFF SOLUTION OF THE CANADIAN GEM AROUND MID WEEK. FOR NOW NO
RAIN CHANCES WERE INTRODUCED FOR THE REMAINDER OF THE WEEK WITH COOL
TEMPERATURES TUESDAY PROGRESSIVELY WARMING UP THROUGH THE REMAINDER
OF THE WEEK.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  86  57  81  66 /   0  10  10   5   5
WACO, TX              52  88  60  84  66 /   0  20  10   5   5
PARIS, TX             46  83  47  79  63 /   0  10  10   5  10
DENTON, TX            48  85  52  80  65 /   0  10  10   5   5
MCKINNEY, TX          48  83  51  78  65 /   0  10  10   5  10
DALLAS, TX            52  86  57  80  66 /   0  10  10   5   5
TERRELL, TX           48  85  54  82  64 /   0  20  10   5  10
CORSICANA, TX         51  86  58  82  64 /   0  20  20   5   5
TEMPLE, TX            54  87  61  84  66 /   0  20  10   5   5
MINERAL WELLS, TX     48  88  53  86  65 /   0   5   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 31, 2:33 PM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT THU MAR 31 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
333 PM CDT THU MAR 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS GENERALLY EAST OF INTERSTATE
35 FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. SOME OF THESE
STORMS MAY PRODUCE STRONG WIND GUSTS.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT ACROSS
THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CAVANAUGH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 drought. Local standard time, as filed.

Drought, Montague

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Montague forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme drought (D3) during the month. Conditions were the worse over the northwestern half of the county.

Drought, Cooke

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Cooke forecast zone
Crop damage
$12,000
Reported by
Other Federal Agency
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county was classified as severe drought (D2) for most of the month, but some relief occurred across the southern third of the county near the end of the month due to rainfall.

Drought, Grayson

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Grayson forecast zone
Crop damage
$17,000
Reported by
Other Federal Agency
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county was classified as severe drought (D2) for most of the month, but some relief occurred in the far southeastern section of the county near the end of the month due to rainfall.

Drought, Fannin

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Fannin forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of the county was classified as extreme drought (D3) for the entire month.

Drought, Lamar

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Lamar forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for most of the month, but some relief was observed over the northeastern half of the county late in the month.

Drought, Young

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Young forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category, but conditions worsened into the extreme drought (D3) category during the latter half of the month.

Drought, Jack

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Jack forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category, but conditions worsened into the extreme drought (D3) category during the latter half of the month.

Drought, Wise

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Wise forecast zone
Crop damage
$12,000
Reported by
Other Federal Agency
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the western half of the county was classified as severe drought (D2) during the early part of the month, but then conditions worsened across the remainder of the county by the middle of the month. Some relief was observed over the eastern third of the county late in the month.

Drought, Denton

When
April 1, 12:00 AM CST to April 23, 12:00 AM CST
Where
Denton forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of the county was classified as severe drought (D2). However, beneficial rainfall brought relief to the entire county near the end of the month.

Drought, Collin

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Collin forecast zone
Crop damage
$10,000
Reported by
Other Federal Agency
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category. However, rainfall brought some relief to the southern and western portions of the county during the latter half of the month.

Drought, Hunt

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Hunt forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of the county was classified as extreme drought (D3) for the entire month.

Drought, Hopkins

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Hopkins forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for the entire month.

Drought, Delta

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Delta forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for the entire month.

Drought, Rains

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Rains forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for the entire month.

Drought, Rockwall

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Rockwall forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) for most of the month.

Drought, Stephens

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Stephens forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category, but conditions worsened into the extreme drought (D3) category during the latter half of the month.

Drought, Palo Pinto

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Palo Pinto forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category, but conditions worsened into the extreme drought (D3) category during the latter half of the month.

Drought, Parker

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Parker forecast zone
Crop damage
$17,000
Reported by
Other Federal Agency
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the western half of the county was classified as severe drought (D2) during the early part of the month, but conditions worsened across the remainder of the county by the middle of the month.

Drought, Kaufman

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Kaufman forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of the county was classified as severe drought (D2) for the month.

Drought, Van Zandt

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Van Zandt forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme (D3) drought for the month.

Drought, Henderson

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Henderson forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme (D3) drought for the month.

Drought, Anderson

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Anderson forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for the entire month.

Drought, Eastland

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Eastland forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category, but conditions worsened into the extreme drought (D3) category by the middle of the month.

Drought, Comanche

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Comanche forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for most of the month.

Drought, Robertson

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Robertson forecast zone
Crop damage
$60,000
Reported by
Other Federal Agency
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as exceptional drought (D4) for most of the month.

Drought, Mills

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Mills forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme drought (D3) for most of the month.

Drought, Erath

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Erath forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme drought (D3) during the month. Conditions were the worse over the western half of the county.

Drought, Hood

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Hood forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of the county was classified as severe drought (D2) for the entire month.

Drought, Somervell

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Somervell forecast zone
Crop damage
$20,000
Reported by
Other Federal Agency
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

According to the US Drought Monitor, most of the county was classified as severe drought (D2) for the entire month.

Drought, Hamilton

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Hamilton forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme drought (D3) during the month. Conditions were the worse over the western third of the county.

Drought, Lampasas

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Lampasas forecast zone
Crop damage
$50,000
Reported by
Other Federal Agency
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

According to the US Drought Monitor, all of the county began the month in severe drought (D2) category, but conditions worsened into the extreme drought (D3) category by the middle of the month.

Drought, Coryell

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Coryell forecast zone
Crop damage
$30,000
Reported by
Other Federal Agency
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) for the month.

Drought, Bell

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Bell forecast zone
Crop damage
$25,000
Reported by
Other Federal Agency
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe drought (D2) for the month.

Drought, McLennan

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
McLennan forecast zone
Crop damage
$12,000
Reported by
Other Federal Agency
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the southern half of the county was classified as severe drought (D2) during the early part of the month, but then conditions worsened across the remainder of the county by the middle of the month.

Drought, Falls

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Falls forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme (D3) drought for the month. By the end of the month, the entire county was classified as D3.

Drought, Milam

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Milam forecast zone
Crop damage
$60,000
Reported by
Other Federal Agency
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme (D3) to exceptional drought (D4) during the month. Conditions were the worse over the southeastern portions of the county.

Drought, Leon

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Leon forecast zone
Crop damage
$60,000
Reported by
Other Federal Agency
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as extreme (D3) to exceptional drought (D4) during the month. Conditions were the worse over the southwestern half of the county.

Drought, Limestone

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Limestone forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme (D3) drought for the month. By the end of the month, the entire county was classified as D3.

Drought, Freestone

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Freestone forecast zone
Crop damage
$40,000
Reported by
Other Federal Agency
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the county was classified as severe (D2) to extreme (D3) drought for the month. By the end of the month, the entire county was classified as D3.

Drought, Navarro

When
April 1, 12:00 AM CST to April 30, 12:00 AM CST
Where
Navarro forecast zone
Crop damage
$15,000
Reported by
Other Federal Agency
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

According to the US Drought Monitor, the eastern half of the county was classified as severe drought (D2) during the early part of the month, but then conditions worsened across the remainder of the county by the middle of the month.

Drought, Dallas

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$5,000
Reported by
Other Federal Agency
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

According to the US Drought Monitor, parts of the county were classified as severe drought (D2) for most of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294834, 294837, 294838, 294839, 294840, 294842, 294843, 294844, 294846, 294847, 294850, 294852, 294853, 294854, 294856, 294870, 294871, 294874, 294877, 294879, 294880, 294883, 294885, 294886, 294887, 294888, 294889, 294890, 294891, 294892, 294894, 294895, 294896, 294897, 294898, 294901, 294902, 294904, 294905, 294906, and more.